Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 30, 2022, 12:19 AM CDT for Labette County, Montgomery County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2022, 12:19 AM CDT (05:19 UTC)
- Expired
- Apr 30, 2022, 1:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 111 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 10:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
077 WUUS53 KICT 300519 SVRICT KSC099-125-300600- /O.NEW.KICT.SV.W.0049.220430T0519Z-220430T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wichita KS 1219 AM CDT Sat Apr 30 2022 The National Weather Service in Wichita has issued a * Severe Thunderstorm Warning for... Southwestern Labette County in southeastern Kansas... Montgomery County in southeastern Kansas... * Until 100 AM CDT. * At 1218 AM CDT, a severe thunderstorm was located near Havana, or 8 miles north of Caney, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Coffeyville, Independence, Cherryvale, Caney, Dearing, Mound Valley, Tyro, Liberty, Havana, Bolton, Angola, Elk City Lake, Elk City State Park, Independence Airport, Coffeyville Airport and Big Hill Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3727 9596 3728 9540 3700 9541 3700 9597 TIME...MOT...LOC 0518Z 284DEG 32KT 3713 9589 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CUELLAR
1 follow-up statement
739
WWUS53 KICT 300548
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1248 AM CDT Sat Apr 30 2022
KSC099-125-300600-
/O.CON.KICT.SV.W.0049.000000T0000Z-220430T0600Z/
Labette KS-Montgomery KS-
1248 AM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHWESTERN LABETTE AND SOUTHERN MONTGOMERY COUNTIES...
At 1248 AM CDT, a severe thunderstorm was located near Coffeyville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Coffeyville, Independence, Cherryvale, Caney, Dearing, Mound Valley,
Tyro, Liberty, Angola, Independence Airport, Coffeyville Airport and
Big Hill Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3727 9567 3728 9540 3700 9541 3700 9597
3705 9597
TIME...MOT...LOC 0548Z 270DEG 32KT 3707 9556
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CUELLARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:12 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 29, 6:12 PM CDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Wichita KS 612 PM CDT Fri Apr 29 2022 .SHORT TERM...(This evening through Monday night) Issued at 256 PM CDT Fri Apr 29 2022 Convective trends/severe mode the main concern/challenge this evening. Little change from previous thinking/discussions, as warm sector continues to destabilize with dry-line (DL) at 19z starting to mix eastward from GBD to just east of PTT/P28 line. So, expect the DL focus to be situated just west of the I-135 corridor in the 21z-00z time frame where 2500-3000 j/kg MLCape should reside with weakening inhibition. IF DL convection can develop, then very favorable bulk shear of 45-50 kts normal to the DL, around 100 j/kg 0-3km Cape and increasing low level helicity with backing near surface flow toward around 00z will support supercells with potential for significant large hail and tornadoes across south central Kansas into the Flint Hills through early this evening. Otherwise, there remains rather high confidence in quasi-linear strong to severe convection as the cold front merges with the DL late this evening/tonight as it progresses eastward from the I- 135 corridor across the Flint Hills into southeast Kansas. This will pose mainly a damaging wind threat with some potential for marginally large hail early on. A drier and cooler regime will follow on Saturday as the upper low deepens over the Upper Midwest. Some diurnally enhanced stratocu could drift over portions of central and eastern Kansas with gusty northwest winds diminishing late in the day. Dry weather expected on Sunday with return southerly flow and mild/near seasonal temperatures. Sunday night-Monday: Strong low level moisture transport Sunday night may result in moderate instability with sufficient cloud bearing shear for strong storms with potential MCS moving across southern Kansas. Then on Monday the warm front will bow northward putting at least portions of southern and eastern Kansas in the very moist unstable warm sector ahead of another vigorous upper trof moving into the central Plains. Of course the NAM is more bullish with the Sunday night-Monday scenario over the GFS. Nonetheless, another dry-line/cold frontal merger scenario looks to evolve along/east of I- 135 in the late afternoon/evening with higher probability of severe wind/squall line, though conditional chances again for somewhat more isolated storms/supercells across far southern Kansas or more probable northern Oklahoma at the moment. Darmofal .LONG TERM...(Tuesday through Friday) Issued at 256 PM CDT Fri Apr 29 2022 A more typical active Spring-time pattern will prevail next week. Another upper low will be somewhat slower to progress eastward from the western conus into the Plains Wednesday into Thursday. The medium range ensemble members show some variance late in the week, so confidence is lower especially on PoP trends. KED && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 612 PM CDT Fri Apr 29 2022 Isolated strong/severe convection is possible until mid-evening along a dry-line. Otherwise, stronger forcing along an eastward advancing cold front is expected to result in a line of storms later this evening/overnight from central into eastern Kansas. While mainly VFR cigs, brief MVFR cigs/vsbys and locally strong downburst winds are possible in and near convection. Gusty northwest winds are expected behind the front on Saturday. KED && .FIRE WEATHER... Issued at 256 PM CDT Fri Apr 29 2022 Gusty northwest winds on Saturday will result in very high grassland fire danger from late morning through the afternoon across portions of central Kansas, mainly west of highway 14. Otherwise, fire weather concerns are expected to be low to moderate Sunday into next week with periodic chances for widespread wetting rains. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 52 74 46 75 / 60 0 0 0 Hutchinson 51 73 44 74 / 30 0 0 10 Newton 51 72 45 74 / 60 0 0 0 ElDorado 51 73 46 74 / 70 0 0 0 Winfield-KWLD 51 75 46 76 / 60 0 0 0 Russell 48 71 42 74 / 30 10 0 10 Great Bend 49 72 42 74 / 20 0 0 10 Salina 51 72 44 74 / 40 10 0 10 McPherson 50 72 44 73 / 40 0 0 10 Coffeyville 55 75 48 76 / 80 10 0 0 Chanute 54 73 47 75 / 70 10 0 0 Iola 54 72 47 73 / 70 10 0 0 Parsons-KPPF 55 74 47 75 / 80 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening for KSZ049-051>053- 067>072-082-083-091>096-098>100. && SHORT TERM...KED LONG TERM...KED AVIATION...KED FIRE WEATHER...KED
Hazardous weather outlook, Apr 29, 11:30 PM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1130 PM CDT Fri Apr 29 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010430- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1130 PM CDT Fri Apr 29 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A line of thunderstorms will move across southeast Kansas tonight with damaging winds up to 60 mph, and hail up quarter size. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very high grassland fire danger is expected Saturday from late morning through the afternoon across portions of central Kansas, mainly along and west of highway 14. There is a good chance for thunderstorms Sunday night through Monday night. Some of these storms could be strong to severe. Periodic chances for storms will exist Wednesday into Thursday with some potential for at least strong to marginally severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Apr 29, 9:49 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL DERBY 37.55N 97.26W
04/29/2022 E0.70 INCH SEDGWICK KS TRAINED SPOTTER
&&Special weather statement, Apr 29, 10:49 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wichita KS
1049 PM CDT Fri Apr 29 2022
KSZ071-072-095-096-300430-
Wilson KS-Woodson KS-Neosho KS-Allen KS-
1049 PM CDT Fri Apr 29 2022
...Strong thunderstorms will impact portions of Wilson, northwestern
Neosho, Woodson and Allen Counties through 1130 PM CDT...
At 1048 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Moran to 5 miles northeast of
Fall River. Movement was southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chanute, Iola, Fredonia, Humboldt, Yates Center, La Harpe, Gas,
Moran, Altoona, Toronto, Buffalo, Savonburg, Elsmore, Benedict, New
Albany, Earlton, Coyville, Mildred, Bassett and Buxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Kansas.
&&
LAT...LON 3774 9509 3739 9596 3788 9596 3804 9532
3804 9508
TIME...MOT...LOC 0348Z 308DEG 24KT 3799 9515 3769 9598
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CUELLARLocal storm report, Apr 29, 11:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 10 ENE MATFIELD GREEN 38.23N 96.41W
04/29/2022 CHASE KS TRAINED SPOTTER
DELAYED REPORT. SEMI TRUCK FLIPPED OVER ON
THE KANSAS TURNPIKE. TIME ESTIMATED FROM
RADAR.
&&
ADKLocal storm report, Apr 29, 11:20 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL WELLINGTON 37.27N 97.40W
04/29/2022 E0.88 INCH SUMNER KS EMERGENCY MNGR
DELAYED REPORT.
&&
ADKLocal storm report, Apr 29, 11:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL 3 NW HAYSVILLE 37.61N 97.41W
04/29/2022 E1.50 INCH SEDGWICK KS PUBLIC
DELAYED REPORT.
&&
ADKLocal storm report, Apr 29, 11:29 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1129 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 2 NNE DERBY 37.58N 97.24W
04/29/2022 E1.00 INCH SEDGWICK KS PUBLIC
DELAYED REPORT.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:00 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 14 min |
| Apr 29, 7:16 PM CDT | Special Weather Statement | ICT | Chase | 59 min |
| Apr 29, 7:21 PM CDT | Special Weather Statement | ICT | Sedgwick | 54 min |
| Apr 29, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 31 min |
| Apr 29, 7:29 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Marion | 16 min |
| Apr 29, 7:32 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 43 min |
| Apr 29, 8:00 PM CDT | Tornado Warning | ICT | Marion | 45 min |
| Apr 29, 8:04 PM CDT | Dust Storm Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more | 56 min |
| Apr 29, 8:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 53 min |
| Apr 29, 8:10 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 50 min |
| Apr 29, 8:16 PM CDT | Tornado Warning | ICT | Harvey, Marion | 29 min |
| Apr 29, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 18 min |
| Apr 29, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 62 min |
| Apr 29, 8:32 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 43 min |
| Apr 29, 8:33 PM CDT | Tornado Warning | ICT | Greenwood | 42 min |
| Apr 29, 8:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 39 min |
| Apr 29, 8:44 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 46 min |
| Apr 29, 8:51 PM CDT | Tornado Warning | ICT | Butler | 54 min |
| Apr 29, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 52 min |
| Apr 29, 9:11 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 49 min |
| Apr 29, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 30 min |
| Apr 29, 9:30 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 24 min |
| Apr 29, 9:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 54 min |
| Apr 29, 9:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 66 min |
| Apr 29, 10:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 28 min |
| Apr 29, 10:16 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 59 min |
| Apr 29, 10:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood, Sumner | 65 min |
| Apr 29, 10:34 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 26 min |
| Apr 29, 10:49 PM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 41 min |
| Apr 29, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Sumner | 57 min |
| Apr 29, 11:39 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery, Wilson | 66 min |
| Apr 30, 12:53 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 82 min |
| Apr 30, 2:42 AM CDT | Wind Advisory | ICT | Barton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.